our logo
Freedom is in you...
You are enough. You are your solution.  
Go Back   paxilprogress > Paxil > Health Challenges
User Name
Password
Register Moderation Guidelines Members List Calendar Search Today's Posts Mark Forums Read

Health Challenges Anxiety, depression, OCD, headaches, weight and more.

Adverse Drug Reaction Reporting    FDA Warnings    Published Withdrawal Studies    Pregnancy Warnings    Forum Psychology

Reply
 
Thread Tools
Old 04-01-2009, 12:39 PM   #1
LillieF
 
Join Date: Jun 2008
Posts: 13
Cholesterol with withdrawal weight gain

Has anyone had problems with high cholesterol with their weight gain?

I took my last pill about 9 months ago and have actually gained quite a bit of weight since then. Some of it may be from birth control, some may be from stress, some may be from lack of exercise (which I did start to do again a few months ago when I finally had my strength back).. but I've definitely gained quite a bit. I'm close to 20 lbs heavier than where I was when I detoxed. I'm trying to cut out bad foods from my diet, but it's slow going. I haven't seen a change in weight yet.

Just recently went to the Dr. and he told me my cholesterol was a bit high.. kind of worry-some for someone my age (25).

Has anyone had this problem? Either with weight gain AFTER withdrawing or high cholesterol?

I'm really hoping the weight will start to come off at the year mark as other people have said, but I'm not sure since the majority of weight I've gained has been AFTER detoxing (don't get me wrong, I gained up to 20 lbs ON Paxil already).

Any insights? Input? ANYTHING at all is greatly appreciated.. you guys are the only ones who can really help! My doctor doesn't truly understand what I'm going through, but he does try. It's hard to understand when it's not happening to you!

Thanks!
LillieF is offline   Reply With Quote
Old 04-01-2009, 12:46 PM   #2
LCrawford67
Moderator
"Freakishly Optimistic"
 
LCrawford67's Avatar
 
Join Date: Mar 2006
Location: Ohio
Posts: 34,675
Re: Cholesterol with withdrawal weight gain

"Usually" with weight gain, comes high cholesterol. My cholesterol was very high when I was heavy. Since I've lost my Paxil weight, it's very normal. What's "a bit high?"

Some folks have gained weight after weaning, it's not the norm, but we do have members it's happened to. I'm sure they'll chime in.
__________________
aka LC
aka Laurie C.


Paxil, 20 mg since 1997, for IBS
Two unsuccessful attempts to quit.
Started tapering 11/27/06
PAXIL FREE 12/29/07


Today is the best day, EVER!
LCrawford67 is offline   Reply With Quote
Old 04-01-2009, 01:00 PM   #3
LillieF
 
Join Date: Jun 2008
Posts: 13
Re: Cholesterol with withdrawal weight gain

Mine was 232. It's borderline high, so I need to watch it and make sure it doesn't get higher (i.e. I don't gain any more weight!). This is also the first time I've had it checked, so it may be just generally high anyway (probably not, though).

I went off birth control a few weeks ago because my GYN was worried it was contributing to my weight gain (which it probably was). It's only been about 2 weeks off, so we will see if that has an effect on weight loss. (Don't worry, I'm using a backup method.. there is no way I'm adding an unplanned pregnancy into this pile of stress!)

I also quit smoking a week or two after my last Paxil dose as the cigarettes were making me dizzy and sick and generally aggravating the already-present withdrawal symptoms. I'm sure that was a factor in my initial weight gain.

I'm hoping now since I'm coming up on the 1 year mark that my body will finally be in-sync enough to let the weight come off. I guess we'll find out!

Thanks for the reply!
LillieF is offline   Reply With Quote
Old 04-01-2009, 01:10 PM   #4
carolyn
Hmm, horse penis and lemongrass?
 
carolyn's Avatar
 
Join Date: Jul 2008
Location: SF Bay Area, CA
Posts: 4,510
Re: Cholesterol with withdrawal weight gain

I read a really interesting study a few weeks ago that had found a link between dogs that obsessively chased their tails and high cholesterol. The implication was that there may be a link between cholesterol and anxiety/OCD/panic in humans. Kinda cool!

Quote:
Past studies have found that people with panic disorders and certain phobias often have higher cholesterol levels, possibly as a result of increased activity of hormones tied to the "fight or flight" response.

http://dsc.discovery.com/news/2009/0...l-chasing.html
__________________

10mg: May 2002 - August 2007 for panic disorder.
20mg: August 2007 - August 2008; doubled dose after hitting poop-out.
Started Cognitive Behavioral Therapy in August 2007. Recommended!
Tried to taper too fast in July 2008 and went back to 20mg.
Started to taper on August 2, 2008.
Dropped by 8% to 10% every three weeks.
Switched to liquid at 9.2mg on March 6, 2009.
PAXIL FREE: June 27, 2010
carolyn is offline   Reply With Quote
Old 04-01-2009, 01:22 PM   #5
scotty
Administrator
 
scotty's Avatar
 
Join Date: Feb 2004
Location: new jersey
Posts: 48,864
Re: Cholesterol with withdrawal weight gain

Quote:
Originally Posted by carolyn View Post
I read a really interesting study a few weeks ago that had found a link between dogs that obsessively chased their tails and high cholesterol. The implication was that there may be a link between cholesterol and anxiety/OCD/panic in humans. Kinda cool!




http://dsc.discovery.com/news/2009/0...l-chasing.html
High stress,high adrenalin, high cortisol, fat retention for the "fight or flight" response= higher cholesterol. Makes total sense and we see it all the time.
__________________
AKA Laurie

"Faith is taking the first step even when you don't see the whole staircase."
MLK
scotty is offline   Reply With Quote
Reply


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools

Forum Jump


All times are GMT -6. The time now is 04:35 AM.


We are not in any way affiliated with Paxil's manufacturer GlaxoSmithKline.
Our ideas and suggestions are anecdotal, inspirational, and they work.

Get the best web browser, FireFox

Powered by vBulletin® Version 3.6.5
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.